Alert archive / Ohio / Special Marine Warnings in 2017
Special Marine Warning 40, NWS Cleveland, OH
NWS Cleveland, OH issued this special marine warning at Jul 16, 2017, 5:17 PM EDT. It was in force for 118 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 16, 2017, 5:17 PM EDT (21:17 UTC)
- Expired
- Jul 16, 2017, 7:15 PM EDT
- In force
- 118 min
- Issued by
- NWS Cleveland, OH
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 40.0 mph
What forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before this special marine warning went out at Jul 16, 3:25 PM EDT, 1 hour 52 minutes earlier.
Area forecast discussion, Jul 16, 3:25 PM EDT, 1 hour 52 minutes before
Area Forecast Discussion National Weather Service Cleveland OH 325 PM EDT Sun Jul 16 2017 .SYNOPSIS... A cold front just north of Lake Erie will continue to move slowly south and is expected to cross the local area overnight and early Monday. High pressure will build over the region Monday into Wednesday. && .NEAR TERM /THROUGH MONDAY/... Things remain fairly quiet across the local area. The cumulus field today is fairly flat so precip doesn't appear imminent. The cold front is a little more active north of the lake but most of that activity will miss the area. Still counting on some development in a few hours as the front finally moves into the area. The front is very slow moving and not all that strong so forcing at the surface is marginal at best. Have some CAPE of around 1000J/KG but shear is also marginal. The guidance still shows a broken line of showers/storms developing and then moving across the area this evening. Coverage should be no more than 30 or 40 percent so that's what most of the area will get in the forecast. QPF amounts should be less than a quarter inch so DO NOT expect a renewal of the flooding that occurred last week. The front will move southeast of the area by mid morning Monday. There could be a few showers at the southeast periphery of the area but the main show will be off to the east and south tomorrow. Expect a period of cloudiness on Monday with the north to northeast flow off of the the lake. High pressure will take over during the afternoon and quiet weather will persist Monday night as well. Surface dewpoints have snuck back into the middle 60s again but less humid weather is expected by the end of the period. && .SHORT TERM /MONDAY NIGHT THROUGH WEDNESDAY NIGHT/... Upper level ridge is progged to move east across the forecast area Tuesday and Wednesday. The ridge will break down slightly enough to allow a weak shortwave trough to rotate through the area Wednesday afternoon into Thursday. A weak low pressure system at the surface will slide east with the shortwave with limited moisture associated with it. Fair weather will prevail with the surface high pressure Tuesday through Wednesday afternoon and then a slight chance for showers and thunderstorms is expected Wednesday afternoon increasing to chance POPs Wednesday night into Thursday with the shortwave trough. Temperatures will gradually warm up through the period as a warm air advection pattern develops. Should see lower to middle 80s by Wednesday and thursday and lows back to around 70 and lower 70s. && .LONG TERM /THURSDAY THROUGH SUNDAY/... Models continue to differ on weak upper level features that will be dropping ESE across the eastern lakes Thu night thru Sun. With models showing fairly decent moisture in the area will keep chc pops going much of the time. Temps should run fairly close to normal thru the period. && .AVIATION /18Z Sunday THROUGH Friday/... It remains fairly quiet across the area with a surface cold front just northwest of the area. This front should become more active as it moves into the area and expect a broken line to develop. Will go with a couple hours of tempo at most locations. The the line should reach KCLE around 00z. Some question remains to what will happen the second half of the period. It appears there could be some MVFR cigs and VSBYs behind the front. Patches of IFR are also possible. SW flow will become light northerly behind the front. OUTLOOK...VFR. && .MARINE... Rather quiet week expected on the lake as winds remain 10 knots or less through the forecast period. Not expecting any small craft advisories during this time period as surface weather systems remain benign. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Kubina NEAR TERM...DJB/Kubina SHORT TERM...Lombardy LONG TERM...Adams AVIATION...Kubina MARINE...Lombardy
Hazardous weather outlook, Jul 16, 6:00 AM EDT, 11 hours 17 minutes before
Hazardous Weather Outlook National Weather Service Cleveland OH 600 AM EDT Sun Jul 16 2017 LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047- 089-PAZ001>003-171000- Lake Erie open waters from Ripley to Buffalo NY- Lake Erie nearshore waters from Maumee Bay to Reno Beach OH- Lake Erie nearshore waters from Reno Beach to The Islands OH- Lake Erie nearshore waters from The Islands to Vermilion OH- Lake Erie nearshore waters from Vermilion to Avon Point OH- Lake Erie nearshore waters from Avon Point to Willowick OH- Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH- Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie nearshore waters from Conneaut OH to Ripley NY- Lake Erie open waters from Maumee Bay to Reno Beach OH- Lake Erie open waters from Reno Beach to The Islands OH- Lake Erie open waters from The Islands to Vermilion OH- Lake Erie open waters from Vermilion to Avon Point OH- Lake Erie open waters from Avon Point to Willowick OH- Lake Erie open waters from Willowick to Geneva-on-the-Lake OH- Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH- Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood- Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland- Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford- Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox- Ashtabula Lakeshore-Northern Erie-Southern Erie- 600 AM EDT Sun Jul 16 2017 This Hazardous Weather Outlook is for Lake Erie, north central Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania. .DAY ONE...Today and Tonight. Isolated strong to severe thunderstorms are possible late this afternoon and evening. The greatest threat will be from damaging straight line winds. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Monday through Saturday. No hazardous weather is expected. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
The office that day
Everything else NWS Cleveland, OH issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 16, 4:55 PM EDT | Severe Thunderstorm Warning | CLE | Hancock, Wood | 65 min |
| Jul 16, 5:29 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Ottawa | 61 min |
| Jul 16, 6:28 PM EDT | Severe Thunderstorm Warning | CLE | Erie, Huron | 67 min |
| Jul 16, 7:38 PM EDT | Special Weather Statement | CLE | Lorain | 22 min |
| Jul 16, 7:40 PM EDT | Special Weather Statement | CLE | Seneca | 50 min |
Nearby
Special Marine Warnings in Ohio, 2017Every special marine warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.